Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 26, 2015, 4:01 PM MST for Coconino County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2015, 4:01 PM MST (23:01 UTC)
- Expired
- Aug 26, 2015, 7:45 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 165 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828
WGUS55 KFGZ 262301
FFWFGZ
AZC005-270245-
/O.NEW.KFGZ.FF.W.0025.150826T2301Z-150827T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
401 PM MST WED AUG 26 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 745 PM MST
* AT 350 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ONE TO TWO INCHES OF RAIN HAS ACCUMULATED IN THE WASHES SOUTH
OF SUPAI...THAT DRAIN INTO HAVASU CREEK. IN ADDITION...STORMS ARE
STILL OCCURRING SOUTH AND SOUTHEAST OF SUPAI. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY SOUTH OF SUPAI AND WILL REACH SUPAI AND
THE CAMPGROUND FROM 5 TO 7 PM MST. THE LEVELS OF HAVASU CREEK AT
SUPAI ARE ANTICIPATED TO RISE BY 4 TO 6 FEET...WHICH WILL PUT THE
CREEK ABOVE FLOOD STAGE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUPAI AND THE CAMPGROUND AND SUPAI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
AT A STREAM LEVEL OF 17 FEET...MINOR FLOODING WILL OCCUR. FOOT
BRIDGES WILL BE WASHED OUT IN SUPAI CAMPGROUND. SOME CAMPSITES WILL
BE FLOODED. CAMPERS MAY BE STRANDED IN PORTIONS OF THE CAMPGROUND.
AT A STREAM LEVEL OF 20 FEET...MODERATE FLOODING WILL OCCUR. TRAVEL
THROUGHOUT SUPAI VILLAGE WILL BE LIMITED. HOMES...PROPERTY...AND
ROADWAYS NEAR HAVASU CREEK IN SUPAI VILLAGE WILL BE FLOODED. MUCH OF
SUPAI CAMPGROUND WILL LIKELY BE INUNDATED.
&&
LAT...LON 3617 11241 3595 11250 3603 11268 3631 11276
$$2 follow-up statements
726 WGUS75 KFGZ 270130 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 630 PM MST WED AUG 26 2015 AZC005-270245- /O.CON.KFGZ.FF.W.0025.000000T0000Z-150827T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO- 630 PM MST WED AUG 26 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR CENTRAL COCONINO COUNTY... AT 625 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAD ENDED ACROSS THE WARNING AREA. GAGE DATA ON HAVASU CREEK AT SUPAI RECORDED A 2 FOOT RISE AT 545 PM MST...LEVELS ARE NOW RECEDING. ADDITIONAL RISES MAY STILL OCCUR THIS EVENING AS UPSTREAM WATER MOVES NORTH TOWARD SUPAI. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SUPAI AND THE SUPAI CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 3617 11241 3595 11250 3603 11268 3631 11276 $$
729 WGUS75 KFGZ 270249 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 749 PM MST WED AUG 26 2015 AZC005-270254- /O.EXP.KFGZ.FF.W.0025.000000T0000Z-150827T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO- 749 PM MST WED AUG 26 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL COCONINO COUNTY WILL EXPIRE AT 745 PM MST... CURRENT GAGE READINGS ON HAVASU CREEK IN SUPAI INDICATE A SMALL SECONDARY SURGE IS OCCURRING...WITH THE STAGE AT 15.1 FEET...AS OF 700 PM MST. WATER MOVING FROM SOUTH OF SUPAI IS RECEDING AND THIS SECONDARY CREST SHOULD ALSO RECEDE THROUGH 900 PM MST. THE WATER IN HAVASU CREEK IS NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3617 11241 3595 11250 3603 11268 3631 11276 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:40 PM MST, 21 minutes earlier.
Area forecast discussion, Aug 26, 3:40 PM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 PM MST WED AUG 26 2015 .SYNOPSIS...DEEP MOISTURE WILL REMAIN OVER NORTHERN ARIZONA THROUGH THURSDAY. SCATTERED THUNDERSTORMS TO CONTINUE THROUGH THIS EVENING AND THEN REDEVELOP THURSDAY. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH A POSSIBILITY OF FLASH FLOODING...HAIL AND GUSTY WINDS. LOOK FOR A DECREASE IN STORM COVERAGE ACROSS NORTHWEST ARIZONA STARTING FRIDAY AND PUSHING EASTWARD THROUGH THE WEEKEND. && .DISCUSSION... WIDESPREAD THUNDERSTORMS ONGOING ACROSS COCONINO AND NORTHERN YAVAPAI COUNTIES THIS AFTERNOON...AND A LINE OF STORMS STRETCHING FROM CHINO VALLEY TO HOTEVILLA AND TUBA CITY. THIS ACTIVITY SHOULD CONTINUE THROUGH THE EVENING AND THEN DIMINISH. LOCALLY HEAVY RAINFALL AND HAIL THE MAIN THREATS THIS EVENING. HIGH PRESSURE ALOFT IS CENTERED TO OUR EAST BUT IS FORECAST TO REFORM ACROSS SOUTHERN AZ WITH TIME THROUGH FRIDAY. WE WILL HAVE VERY LIGHT WINDS ALOFT THROUGH EARLY FRIDAY AND THIS WILL ALLOW DECENT MOISTURE TO STICK AROUND THE AREA. THUS SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY FROM LATE MORNING THROUGH THE EARLY EVENING. FRIDAY THROUGH SUNDAY......SOUTHWEST FLOW DEVELOPS OVER NORTHERN ARIZONA AND BRINGS A DEGREE OR TWO OF MID LEVEL WARMING. PROGS CONTINUE TO MOISTURE GRADIENT WITH FAIRLY DEEP MOISTURE SOUTHEAST OF A PAYSON TO WINDOW ROCK LINE. KEPT A CHANCE OF AFTERNOON STORMS IN THE FORECAST FOR THE WHITE MTNS AND VICINITY, WITH A SLIGHT CHANCE OVER MAINLY THE HIGHER TERRAIN AREAS ACROSS THE REMAINDER OF NORTHERN ARIZONA. STORM CHANCES ARE NIL DURING THE OVERNIGHT HOURS FOR ALL EXCEPT FOR APACHE COUNTY. MODELS HINTING AT SOUTHERLY FLOW RETURNING TO THE STATE AS EARLY AS MONDAY...WITH ANOTHER MOISTURE INCREASE ESPECIALLY NAVAJO AND APACHE COUNTIES. PRECIP CHANCES ARE NEAR CLIMATOLOGY FOR NOW. && .AVIATION...FOR THE 00Z PACKAGE...SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THIS EVENING ACROSS NORTHERN ARIZONA...MOST NUMEROUS NORTH OF A LINE FROM KPRC...KINW...KRQE. STORMS WILL DECREASE AND BECOME ISOLATED AFTER 07Z. LCL MVFR/IFR POSSIBLE IN THE STRONGEST STORMS. EXPECT THUNDERSTORMS TO DEVELOP AGAIN ON THURSDAY AFTER 18Z. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL AVIATION...BAK FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 26, 4:52 AM MST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 452 AM MST WED AUG 26 2015 AZZ004>018-037>040-270515- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 452 AM MST WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MONSOON MOISTURE WILL RESULT IN SHOWERS AND THUNDERSTORMS TODAY OVER MUCH OF NORTHERN ARIZONA. LOCALIZED HEAVY RAINFALL AND FLOODING...HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT DECREASE IN THUNDERSTORM COVERAGE IS FORECAST FOR THURSDAY WITH FURTHER DRYING AND LOWERING STORM CHANCES FRIDAY INTO EARLY NEXT WEEK. THE MAIN THREAT FROM STORMS THURSDAY WILL BE LOCALLY HEAVY RAINFALL LEADING TO FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
In the hours before
Local storm report, Aug 26, 11:44 AM MST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1144 AM MST WED AUG 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD JAKES CORNER 34.01N 111.32W
08/25/2015 GILA AZ PUBLIC
PUBLIC REPORTED WATER FLOWING OVER SR-188 NEAR JAKES
CORNER
&&
EVENT NUMBER FGZ1500128
TRCThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:59 PM MST | Areal Flood Advisory | FGZ | Gila | 2 hr |
| Aug 25, 6:14 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 25, 6:33 PM MST | Flash Flood Warning | FGZ | Gila | 87 min |
| Aug 26, 1:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 13 min |
| Aug 26, 1:53 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Aug 26, 2:02 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 4 min |
| Aug 26, 2:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 48 min |
| Aug 26, 2:41 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 26, 2:46 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.